# SDR CA990310034

- Difficulty date: January 18, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Clamp
- Part number: LW120935
- Condition: Missing
- Location: Exhaust
- Stage of operation: CL
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING CLIMB-OUT,THE NR 2 ENGINE SUDDENLY LOST ABOUT 12 OF MANIFOLD PRESSURE. THE ENGINE WAS FEATHERED AND THE AIRCRAFT RETURNED TO ITS POINT OF DEPARTURE.  INSPECTION REVEALED THE EXHAUST CLAMP, ON THE LEFT CYLINDER BANK EXHAUST TUBE/TURBO TRANSITION ASSEMBLY, MISSING. THE MISSING CLAMP CAUSED LOSS OF EXHAUST GAS PRESSURE TO THE TURBOCHARGER; AND HENCE, THE ENGINE TO GO TO NORMALLY ASPIRATED.  ALL PARTS WERE ACCOUNTED FOR EXCEPT FOR THE CLAMP WHICH WAS REPLACED. THE ENGINE WAS GROUND RUN SERVICEABLE AND THE AIRCRAFT WAS RETURNED TO SERVICE.
